Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 85, NWS Tampa Bay, FL

November 9, 2007Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 9, 2007, 5:41 AM EST for Sumter County, Florida. It took effect at Nov 9, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2007, 5:41 AM EST (10:41 UTC)
In effect from
Nov 9, 2007, 12:00 PM EST
Expired
Nov 9, 2007, 6:00 PM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 091041
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
541 AM EST FRI NOV 9 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR LEVY...CITRUS...SUMTER AND HERNANDO COUNTIES...

.HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE
WEEKEND AND INTO NEXT WEEK. CRITICAL HUMIDITIES ARE EXPECTED FOR 1
TO 3 HOURS THIS AFTERNOON OUTSIDE OF THE WARNING AREA MAINLY
ACROSS THE TAMPA BAY REGION. MOISTURE WILL SLOWLY MODERATE
THROUGH THE WEEKEND AS NORTHERLY WINDS SHIFT TO THE EAST. 1 TO 3
HOURS OF HUMIDITIES BELOW 35 PERCENT IS STILL EXPECTED ACROSS MUCH
OF THE AREA FOR SATURDAY AFTERNOON MAINLY AWAY FROM THE COAST.

FLZ039-042-043-048-092300-
/O.UPG.KTBW.FW.A.0058.071109T1700Z-071109T2300Z/
/O.NEW.KTBW.FW.W.0085.071109T1700Z-071109T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
541 AM EST FRI NOV 9 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 70S THIS AFTERNOON
WHILE DEW POINTS WILL REMAIN AROUND 40. THIS WILL RESULT IN
4 TO 5 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. MINIMUM
HUMIDITIES ARE EXPECTED IN THE UPPER 20S. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 3:00 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 9, 3:00 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EST FRI NOV 9 2007

.SHORT TERM (TODAY - SUNDAY)...OVERALL FORECAST REMAINS UNCHANGED
THROUGH THE WEEKEND.  THE MID/UPPER LEVEL TROUGHING WILL CONTINUE
ACROSS THE EASTERN U.S. KEEPING A DRY NORTHWEST FLOW ACROSS THE
REGION.  MEANWHILE AT THE SURFACE HIGH PRESSURE WILL SETTLE OVER THE
NORTHERN GULF TODAY AND GRADUALLY WEAKEN AS A REINFORCING DRY COOL
FRONT APPROACHES ON SATURDAY.  THIS FRONT WILL PRETTY MUCH FALL
APART AS IT MOVES ACROSS THE REGION WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN FROM THE NORTH SATURDAY NIGHT AND SUNDAY.
THEREFORE WE WILL CONTINUE TO SEE BEAUTIFUL AUTUMN WEATHER WITH
MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS.  TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THE PERIOD.

&&

.LONG TERM (SUNDAY NIGHT - THURSDAY)...SURFACE HIGH PRESSURE WILL
REMAIN IN PLACE ACROSS THE AREA THROUGH EARLY THURSDAY WITH UPPER
LEVEL RIDGING ALSO IN PLACE OVER THE REGION.  THIS WILL ALLOW
TEMPERATURES TO INCREASE FROM A FEW DEGREES BELOW NORMAL SUNDAY NIGHT
TO A FEW DEGREES ABOVE NORMAL FOR TUESDAY THROUGH THURSDAY.  SKIES
WILL REMAIN MOSTLY CLEAR EXCEPT FOR A FEW PARTLY CLOUDY AFTERNOONS
WITH NO GREATER THAN 10 PERCENT RAIN CHANCES.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH SATURDAY.

&&

.MARINE...WINDS AND SEAS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR
LESS WITH SEAS 4 FEET OR LESS THROUGH EARLY NEXT WEEK AS ONE AREA
OF HIGH PRESSURE OVER THE REGION TODAY GETS REPLACED BY ANOTHER ONE
OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.FIRE WEATHER...DRY AIR WILL REMAIN ACROSS THE AREA FOR THE NEXT FEW
DAYS WITH A CHANCE FOR MORE FIRE WEATHER WATCHES/RED FLAG WARNINGS.
FOR TODAY TEMPERATURES WILL WARM A FEW DEGREES CAUSING RELATIVE
HUMIDITY VALUES TO FALL BELOW 35 PERCENT ACROSS INLAND PORTIONS OF
THE NATURE COAST AND WILL UPGRADE WATCH TO A RED FLAG WARNING FOR
THIS AREA.  FURTHER SOUTH WE COULD SEE RELATIVE HUMIDITY VALUES FALL
BELOW 35 PERCENT FOR A FEW HOURS AND WILL HIGHLIGHT WITH 1 TO 3 HOURS
IN THE FORECAST.  ON SATURDAY RELATIVE HUMIDITY VALUES ARE EXPECTED
TO FALL BELOW 35 PERCENT ACROSS MOST OF THE INLAND PORTIONS OF THE
FORECAST AREA...BUT DOESNT LOOK LIKE WE WILL MEET THE 4 OR MORE
HOURS NEEDED FOR A FIRE WEATHER WATCH AT THIS TIME AND WILL JUST
HIGHLIGHT WITH 1 TO 3 HOURS ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  53  76  55 /   0   0   0   0
FMY  79  55  80  54 /   0   0   0   0
GIF  76  51  77  53 /   0   0   0   0
SRQ  74  52  76  54 /   0   0   0   0
BKV  74  38  76  44 /   0   0   0   0
SPG  74  58  76  60 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     CITRUS-HERNANDO-LEVY-SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE...PRC
LONG TERM/AVIATION...JLC
Hazardous weather outlook, Nov 9, 5:00 AM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EST FRI NOV 9 2007

FLZ039-042-043-048>052-055>057-060>062-065-091500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EST FRI NOV 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY CONDITIONS WILL CONTINUE ACROSS THE REGION TODAY WITH A FIRE
WEATHER RISK MAINLY ACROSS THE INLAND PORTIONS OF THE NATURE
COAST. HERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW
35 PERCENT FOR AROUND 4 HOURS. FURTHER SOUTH THE RELATIVE HUMIDITY
VALUES COULD FALL TO OR JUST BELOW 35 PERCENT...BUT DURATIONS AT
THESE VALUES ARE EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
RATHER DRY CONDITIONS AND A FIRE WEATHER RISK WILL CONTINUE ON
SATURDAY WITH THE MAIN THREAT AREA OVER THE INTERIOR COUNTIES.
WINDS WILL BECOME MORE NORTHEAST TO EAST SUNDAY THROUGH THURSDAY
HELPING TO GRADUALLY INCREASE THE LOW LEVEL MOISTURE ACROSS THE
AREA.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.